MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gender/sex: unknown/not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that the a zlb00 25.0 diopter intraocular lens was explanted due to patient having hyperopia.Additionally, patient was having trouble accommodating to the lens.The lens was exchanged and there was no incision enlargement, no vitrectomy and no sutures required.There was no patient injury reported.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation?yes, returned to manufacturer on 5/29/2017.Device returned to manufacturer?yes.Device evaluation: the device was returned to the manufacturer.Visual inspection that was performed by a qualified inspector using 12x magnification shows that the product is damaged, most probably to make explant possible.Considering the condition of the lens additional applicable analysis is not possible.The reported issue could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in mdr follow up #1, additional coding for results and conclusion were inadvertently not included.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6593278
Report Number9614546-2017-00476
Device Sequence Number19027954
Product Code MFK
UDI-Device Identifier05050474560772
UDI-Public(01)05050474560772(17)190401
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2017
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer07/06/2017
07/31/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/31/2017
08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;